Discussions that mention zonegran

Epilepsy board


Travis,
YOU are so knowledgeable of all this!! I,for one,am so glad you are on this board!
My GUT tells me it is the Tegretol causing the afternoon/early evening seizures. It really started a year ago when Tripp was going off Lamitcal. The crazy neruo told us to decrease the Lamictal by (I think) 25 mg weekly until complete off. He did not even start another drug just said to "call when off Lamitcal and he'd start Zonegran" SO our GP said..."We need to increase the Tegretol by 200mg in the afternoon if Dr Pante is not starting something eles" WELL....all this time it has stayed at 4oo mg in the afternoon.SOOOOO SEE why I think it is the Tegretol! The afternoon dose needs to go back to 200 in the afternoon.

I DO remember one time when the Tegretol level was at 14. BUT showed 10 at about 2 or 3 hours from his last dose of the day. I would think it would have been lower!!
My husband was on Keppra and he to got the kepprage. I wish he were never put on that medication. His neurologists took him off of it because of his rage. He would be so hard to control. Keppra did so much damage with him that now he may be diagnosed with bipolar. Things havent been the same for us since Keppra. We have tried so many meds to reverse the effects but have had no success. Right now he has started taking lamictal for both bipolar and his epilepsy. If you get the chance to talk to your doc and tell them about the rage. I would ask if there is an alternative med. My husband has had epilepsy since the age of 6. They started him on tegretol. He has been through tegretol, depakote, and dilantin. Currently he is on zonegran, carbatrol and lamictal. His seizures are very well controlled. He can go a couple of months without having a seizure. Now we have bigger things to worry about.

Keep us posted.

Annette